MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3546007 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 46-year-old caucasian female patient underwent a breast augmentation revision surgery with 600cc mentor memorygel breast implants.Post-operatively, the patient experienced bilateral rupture of her prostheses, which was confirmed by a medical professional.As a result, the patient underwent removal and replacement with unspecified natrelle breast implants on (b)(6) 2023.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.This report is for the right implant.Refer to manufacturing report number 1645337-2023-05051 for the contralateral event.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6), 2023, mentor received the device for analysis.On (b)(6), 2023, mentor completed a visual inspection and microscopic examination of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking measuring approximately 1.3 cm and an area of missing material was observed on the anterior view measuring approximately 0.5 x 0.6 cm.Microscopic examination was performed on the edges of the missing material, and parallel striations were found in an area of the missing material on the anterior view, measuring approximately 0.3 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Manufacturer¿s reference number: (b)(4).